Hail, Hamilton
- When
- June 25, 4:10 PM MST
- Where
- Hamilton County, 6.22 mi S of Syracuse
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.890, -101.750
A thunderstorm became severe south of Syracuse during the early evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A thunderstorm became severe south of Syracuse during the early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 25, 1:10 PM MST, 3 hours earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 310 PM CDT Wed Jun 25 2014 ...Updated for Short Term... .SHORT TERM...(This evening through Thursday) ISSUED AT 308 PM CDT WED JUN 25 2014 The main forecast challenges are chances of thunderstorms into Thursday. Moist upslope flow continues tonight with south to southeast winds of 10 to 15 mph and dewpoints in the 60s. Many of the short term models show thunderstorms moving east from eastern Colorado and into far western Kansas by around 7 to 10 pm, then towards Dodge City by around midnight. Very light winds aloft with jet level winds less than 30 knots are forecast into tonight, along with weak mid level winds of 10 to 20 knots. With weak wind shear the chances for supercell and rotating thunderstorms are not good, with only marginally severe storms far west towards the Colorado border. Some brief heavy rainfall and strong wind gusts will be the main hazards tonight. Will keep the highest chances for thunderstorms west early then towards Dodge City around midnight, then ending in far south central sections by morning. Overnight lows will be mild in the low to mid 60s. For Thursday, an upper level trough moves toward the Intermountain West with still not very strong winds across western Kansas. The upper level winds increase to around 50 knots, with mid levels still weak at 10 to 15 knots. South winds will increase to 15 to 25 mph with some moderate instability forecast. Current thoughts are a few thunderstorms could form toward late afternoon or evening. If they form some could be severe with heavy rainfall. Highs will be warmer and around 90 to 93 degrees. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 308 PM CDT WED JUN 25 2014 Thursday night/Friday: Another MCS is possible Thursday night per EC/WRF-ARW/WRF-NMM. The operational NAM is drier, so will keep just with slight pops now. Overnight lows will be in the 60s and 70s. A more significant upper level trough will move across the region Friday. This system has more dynamics associated with it with 75-100 kt 250-hPa jet nosing in from the northwest. Will have to watch for severe thunderstorms as plenty of cape is forecast along with fairly strong and veering upper level winds. Saturday and beyond: More thunderstorms will be possible Saturday along a frontal boundary. Beyond that, temperatures will moderate and be in the 90s by the end of the weekend into next week. Another chance for storms is possible Tuesday and Wednesday with a fropa and eventual upslope flow. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 1151 AM CDT WED JUN 25 2014 Expect VFR conditions to continue into early evening. There may be a scattered thunderstorm after 3 pm CDT. More thunderstorms are possible after midnight with some models indicating a cluster of storms moving out of Colorado and into western Kansas. Other models show little to nothing. Have removed thunder probabilities out of the TAFs for now. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 90 68 92 / 50 10 20 10 GCK 66 92 68 93 / 50 10 20 20 EHA 65 92 67 94 / 50 20 10 10 LBL 67 93 69 96 / 50 10 10 10 HYS 66 90 71 91 / 40 20 20 20 P28 67 90 73 92 / 30 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kruse LONG TERM...Sugden AVIATION...Kruse
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 332 PM CDT WED JUN 25 2014 KSZ030-031-043>046-061>066-074>081-084>090-262200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 332 PM CDT WED JUN 25 2014 /232 PM MDT WED JUN 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON, THEN INCREASING ACROSS FAR WESTERN KANSAS IN THE EVENING. MORE THUNDERSTORMS MAY DEVELOP ACROSS EASTERN COLORADO AND FAR WESTERN KANSAS DURING THE EVENING AND PROPAGATE EASTWARD TOWARD DODGE CITY BY AROUND MIDNIGHT. WITH WEAK WIND SHEAR, SEVERE THUNDERSTORMS ARE NOT LIKELY, WITH THE MAIN THREAT OF SMALL HAIL, BRIEF HEAVY RAINFALL, AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE IN THE FORECAST FOR PORTIONS OF WEST CENTRAL, SOUTHWEST, AND SOUTH CENTRAL KANSAS THROUGH THE END OF THE WEEK. THE GREATEST CHANCE WILL BE FARTHER NORTH, THOUGH, ALONG AND NORTH OF HIGHWAY 96. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 532 PM CDT WED JUN 25 2014 KSZ061-062-252315- HAMILTON-KEARNY- 432 PM MDT WED JUN 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON AND WESTERN KEARNY COUNTIES... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF SYRACUSE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3823 10176 3814 10131 3774 10161 3781 10180 TIME...MOT...LOC 2231Z 197DEG 17KT 3782 10171 FINCH
The Dodge City radar (KDDC), 157 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2014Every state in 2014This day in weather historyWarnings in Kansas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534883, 534884, 534885.